Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Why does my blood glucose drop after eating?

User rating for this question
Excellent
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1764 Questions
Question
Hello i am noticing i have sudden drop in sugar levels specially when i eat potatoes or chocolate on an empty stomach what may be the cause of that?

Is it reactive hyperglycemia?
 
 
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
About reactive hypoglycemia;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
Low blood sugar after eating ( especially food with high calorie index) are suggestive for reactive hypoglycemia.
It is confirmed by checking the blood sugar at the moment you have hypoglycemic symptoms ( sweating, feeling hungry , weakness ect). If it is under 70 mg/dl and if the symptoms improve after eating or drinking than reactive hypoglycemia is confirmed.
It happens in overweight persons and is caused by an over production of insulin by pancreas after a carbohydrate load.
The treatment consists in eating often ( 5 times a day) and avoid foods with high index calories such as sweets, chocolate, biscuits ect.
Physical activity and weight loss will help to prevent it in the future.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor